MAUDE Adverse Event Report: GN HEARING A/S GN HEARING; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN HEARING; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21587600
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, hcp reported that an end user reported the following happens with their premium charger: "end of charger that plugs into, it burnt, it burnt a hole in it." when the hcp asked where they replied: "the plug itself."they end user implied it is the plug/ac adapter (brick that the usb plugs into and also connects to the wall outlet).The end user plugs the charger directly into the wall outlet in their bathroom.The end user and their home are not "hurt".The end user did not seek medical advice.They stopped using the product.No further information is expected.
 
Additional Manufacturer Narrative
Manufacturer's reference: (b)(4).Device has been requested back for investgation.Investigation is still in progress.A final report will be submitted upon completion.
 
Event or Problem Description
On 21 february 2023, hcp reported that an end user reported the following happens with their premium charger: "end of charger that plugs into, it burnt, it burnt a hole in it.".When the hcp asked where they replied: "the plug itself.".They end user implied it is the plug/ac adapter (brick that the usb plugs into and also connects to the wall outlet).The end user plugs the charger directly into the wall outlet in their bathroom.The end user and their home are not "hurt".The end user did not seek medical advice.They stopped using the product.No further information is expected.
 
Additional Manufacturer Narrative
Manufacturer's reference: (b)(4).Device has been requested back for investigation.Investigation is still in progress.A final report will be submitted upon completion.21 april 23.Device has been requested 3 times and no returns have been made.Technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Trended investigation concluded: we have reviewed the different classes of power supplies on the market conforming to the usb standard.It is found that with our chargers the output will fall into the below categories : below 7,5 w (usb bc 1.2) this includes our own supplied 5 w power supply, or maximum 15 w (usb type-c spec 1.2).This means that we for all cases of power supplies are within the 15 w limit, that according to the iec 62368-1 safety standard puts the power supplies in our system in the lowest power source classification (ps1).According to the iec 62368-1 safety standard no ignition will occur for an ps1 classified power source.That means that a gn charger system is not capable of igniting a fire.Clinical investigation concluded: it was reported that ac adapter (brick that the usb plugs into and also connects to the wall outlet) in the charger burnt a hole.Charger was plugged directly into the wall outlet in the bathroom.No patient harm or property damage reported.Unknown if original equipment was used.Device has not been sent and no pictures provided.The clinical conclusion on the case is no harm to the user occurred.A damaged power supply or a power supply of very poor quality could lead to burn injuries and in rare conditions there is a small risk that a wrong charging or discharging or a battery thermal runway can lead to high temperatures or fire accidents.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk assessment concluded: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturer's investigation is final.This is a final report.

Brand Name
GN HEARING
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key16590414
Report Number3005650109-2023-00036
Device Sequence Number17377737
Product Code OSM
UDI-Device Identifier05708296200320
UDI-Public05708296200320
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21587600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale